Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 20, NWS Melbourne, FL

February 16, 20095 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 16, 2009, 2:47 AM EST for 5 counties in Florida. It took effect at Feb 16, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2009, 2:47 AM EST (07:47 UTC)
In effect from
Feb 16, 2009, 12:00 PM EST
Expired
Feb 16, 2009, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 160747
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
247 AM EST MON FEB 16 2009

FLZ041-044>046-053-144-162300-
/O.NEW.KMLB.FW.W.0020.090216T1700Z-090216T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
247 AM EST MON FEB 16 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON FOR WINDS AND CRITICALLY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 15, 8:30 PM EST, 6 hours 17 minutes earlier.

Area forecast discussion, Feb 15, 8:30 PM EST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EST SUN FEB 15 2009

.DISCUSSION...

.UDDATE...SFC FRONT HAS MADE ITS WAY SOUTH TO NEAR LAKE OKEECHOBEE
WITH HEAVIER SHOWERS CURRENTLY PUSHING OFFSHORE FROM THE MARTIN
COUNTY COAST. ONE MORE WEAK GULF LOW-LOW LVL S/W TROUGH WILL TRACK
ACROSS SRN SECTIONS OVERNIGHT AS MAIN LOW PRESSURE AREA DEEPENS LATE
TONIGHT INTO MONDAY ACROSS THE WRN ATLC. WILL CONTINUE WITH POPS IN
THE HIGH SCATTERED RANGE ACROSS MUCH OF EAST CENTRAL FL FOR THE
OVERNIGHT WITH AREAS OF LIGHT RAIN TRACKING EASTWARD ACROSS THE
NORTH AND THE CONTINUED CHANCE FOR SHOWERS ACROSS SRN SECTIONS.
OTHERWISE...MOSTLY CLOUDY WITH LOWS IN THE LWR 50S NRN SECTIONS TO
UPR 50S SOUTH.

&&

.AVIATION...BRIEF MVFR CIGS/VSBYS THROUGH 10Z WITH -RA/-SHRA MOVING
EASTWARD ACROSS E CENTRAL FL TERMINALS. PREVAILING CIGS MAINLY ABOVE
3 KFT. CLEARING SKIES ON MONDAY WITH NORTHERLY WINDS AND GUSTS TO
AROUND 20 KNOTS BY LATE MORNING INTO THE AFTN.

&&

.MARINE...NW WINDS 6 KTS AND SEAS 2-3 FT CURRENTLY AT BUOY 41009.
THIS WILL CHANGE LATER TONIGHT AS WINDS INCREASE TO NEAR 20 KNOTS
WITH ADVISORY CONDITIONS DEVELOPING OFFSHORE INTO MONDAY.

&&

.FIRE WEATHER...BASED ON 18Z GUID...LOOKS LIKE INTERIOR SECTIONS MAY
COME CLOSE TO REACHING CRITICAL RH CRITERIA WITH THE POSSIBILITY FOR
15 MPH 20 FT WINDS AND/OR LONG DURATIONS. NO FLAGS RAISED AT THIS
TIME...BUT MAY BE REQUIRED ON MONDAY AFERNOON FOR PORTIONS OF THE
INTERIOR.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 PM EST TUESDAY FOR
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
     TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
     COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

VOLKMER/BRAGAW
Hazardous weather outlook, Feb 15, 4:27 AM EST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
427 AM EST SUN FEB 15 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
427 AM EST SUN FEB 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THERE IS A VERY LOW THREAT OF A THUNDERSTORM TODAY. THE
ATMOSPHERIC SETUP IN GENERAL DOES NOT FAVOR THE DEVELOPMENT OF
STORMS DUE TO CONSIDERABLE CLOUD COVER...HOWEVER WEAK DISTURBANCES
ALOFT AND A FRONTAL BOUNDARY MOVING SOUTH ACROSS CENTRAL FLORIDA
THIS AFTERNOON COULD CONTRIBUTE TO DEVELOPMENT OF AN ISOLATED
STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DRY CONDITIONS ON MONDAY WILL LEAD TO A MODERATE FIRE WEATHER
DANGER. DETERIORATING WINDS AND SEAS OVER THE OPEN ATLANTIC WATERS
EARLY MONDAY AND INTO TUESDAY WILL CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT...ESPECIALLY WELL BEYOND THE COASTLINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.